Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 296, NWS Tallahassee, FL

October 16, 20095 counties in Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Oct 16, 2009, 4:58 AM EDT for 5 counties in Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 16, 2009, 4:58 AM EDT (08:58 UTC)
Expired
Oct 16, 2009, 5:45 AM EDT
In force
47 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Berrien County, GA, Brooks County, GA, Cook County, GA, Lanier County, GA, Lowndes County, GA

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2009-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2701 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2009-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2701 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
675 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
2.2
Supercell composite
9.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 16, 3:15 AM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Oct 16, 3:15 AM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR SMALL CRAFT ADVISORY
NATIONAL WEATHER SERVICE TALLAHASSEE FL
315 AM EDT FRI OCT 16 2009

.SYNOPSIS...
OVERNIGHT...A PRE-FRONTAL MCS DEVELOPED OVER SRN GA WITHIN DEEP WLY
FLOW REGIME. THE COMBINATION OF AMPLE MOISTURE (MID 70 DEW POINTS)
...DEEP-LAYER SHEAR (~40KTS) AND INSTABILITY HAS ALLOWED SOME STRONG
TO SEVERE STORMS TO DEVELOP ALONG AND NEAR THE WARM FRONT AND EAST
OF SURFACE LOW OVER OUR NRN GA ALA COUNTIES. THIS ACTIVITY WAS
PROPAGATING SEWD AT ROUGHLY 25KT. AS THE WARM FRONT SHIFTED ENE
DURING THE PREDAWN HOURS...CONVECTION WEAKENED AND SHIFTED FURTHER
AWAY FROM CWA.

HOWEVER...ANOTHER ROUND OF SHOWER/STORM ACTIVITY WAS ASSOCIATED WITH
THE COLD FRONT LOCATED ACROSS SE ALA/WRN PANHANDLE AT 3 AM EDT
AND ACROSS BIG BEND AND ADJACENT GA AT 5 AM EDT. REGIONAL RADARS
INDICATED SEVERAL THUNDERSTORM CLUSTERS DROPPING SEWD ACROSS
PORTIONS OF LOCAL AREA IN MORNING. SOME CLUSTERS BECAME LINEAR AND
BEGAN TO BOW RESULTING IN SEVERAL SEVERE TSTM WARNINGS. THE FOCUS
AFTER SUNRISE WILL BE ACROSS THE COASTAL FL BIG BEND AND THE
ADJACENT GULF WATERS. STRONG DEEP LAYER SHEAR ALONG WITH MOIST/
UNSTABLE PROFILES ACROSS THIS REGION IS MORE THAN ADEQUATE TO
MAINTAIN FRONTAL CONVECTION.

AT UPPER LEVELS...
THE LARGELY ZONAL LARGE SCALE CONUS SCENARIO OF RECENT DAYS IS
FINALLY SHOWING ADVERTISED RAPID SHIFT TO MORE AMPLIFIED PATTERN.
THIS IS HIGHLIGHTED BY CLOSED LOW OFF THE PACIFIC NW RESULTING IN
BUILDING RIDGE OVER WRN CONUS...DEEPENING TROUGH OVER E/CENTRAL
CONUS WITH AXIS EAST OF THE MS VALLEY...RIDGING OVER WRN ATLC AND
ELONGATED RIDGING OVER NORTHERN MEXICO/GULF OF MEXICO. OF PARTICULAR
NOTE IS A SERIES OF SHORTWAVES/IMPULSES DROPPING DOWN TROUGH HELPING
IT SHARPEN RAPIDLY SEWD WITH H5 JET SAGGING SWD WITHIN ITS BASE.
THIS IS NOTED BY SIGNIFICANT HEIGHT FALLS BEGINNING TO IMPACT OUR
AREA. BY AFTERNOON...THE UPPER PATTERN WILL HAVE EVOLVED INTO A
LARGE TROUGH OVER THE ERN HALF OF THE U.S AND WILL HAVE A PROFOUND
IMPACT ON LOCAL WEATHER...ENDING THE  UNSEASONABLY WARM AND HUMID
CONDITIONS AND USHERING IN A MUCH DRIER AND COLDER AIRMASS FOR THE
UPCOMING WEEKEND. BY SATURDAY...TROUGH AND WELL-DEFINED MID-LEVEL
JET WILL MOVE EWD ACROSS GULF COAST STATES. THIS WILL BE THE COLDEST
TROUGH OF THE SEASON SO FAR...WITH 850MB TEMPS PROGGED TO FALL TO
AROUND 0 OR SLIGHTLY BELOW DURING SATURDAY AND SATURDAY NIGHT...BUT
FIRST IT WILL KICK COLD FRONT ACROSS OUR AREA THIS MORNING.

AT LOWER LEVELS...
ANALYSIS SHOWED A SE-NW ORIENTED WARM FRONT INCHING NWD OVER
SOUTH-CENTRAL GA TO NORTH-CENTRAL ALABAMA CONNECTING TO A COLD FRONT
EXTENDING SWWD ACROSS SE ALA THE FL PANHANDLE AND WEST INTO TX COAST.
LATEST MSAS ANALYSIS SHOWS THAT AS WARM FRONT LIFTS ENE...FORMALLY
STRONG WEDGE DOWN LEE OF APPALACHIANS AND ASSOCD RIDGING HAS
SIGNIFICANTLY ERODED.

AS THE UPPER LEVELS FURTHER AMPLIFY DURING THE REST OF THE OVERNIGHT
HOURS AND CYCLOGENESIS (FROM SFC LOW) EVOLVES OFF THE S CAROLINA
SEA-BOARD...THE COLD FRONT WILL CONTINUE TO ACCELERATE SOUTHWARD.
FRONT LOOKS TO BE ABOUT 6 HRS SLOWER THAN DISPLAYED IN THE MODELS SO
WILL NEED TO KEEP POPS (ESPECIALLY SRN COUNTIES) IN A LITTLE LONGER
THIS MORNING TO EARLY AFTN FROM W-E.

STILL...EXPECT FRONT TO ACCELERATE SEWD AND CROSS LOCAL LAND AREA
THRU THIS MORNING AND THEN MOVE INTO GULF OF MEX INTO AFTN HOURS.
CAROLINA LOW MOVES OFF THE MID ATLC COAST FRI NIGHT THROUGH SUNDAY...
AND COMBINED WITH DEEPENING UPPER TROUGH INSURES THAT COLD FRONT
KEEPS MOVING FURTHER AWAY FROM CWA. IN ITS WAKE...HIGH EXPANDS SEWD
ACROSS CNTRL CONUS. MODELS ARE ADVERTING STRONG COLD AIR ADVECTION
...NORTHERN FLOW AND NOTICEABLY DRIER AND COOLER AIR IN ITS WAKE.
THIS REFLECTED IN MODEL SOUNDINGS. I.E. GFS TAE WITH 2.04 INCH PWAT
AT 06Z FRI...2.21 INCH PWAT AT 12Z FRI THEN PLUMMETING DOWN TO 1.46
INCHES AT 18Z FRI AND DOWN TO 0.64 INCHES AT 00Z SAT. THIS RUN ALSO
KEEPS MOISTURE IN ABOUT 6 HRS LONGER THAN PREV RUNS.

GOOD COOL AIR ADVECTION PATTERN SHOULD ALLOW TEMPS TO RETURN TO
BELOW NORMAL VALUES FOR SAT ALTHOUGH RECENT HISTORY DICTATES THAT I
WILL NOT GO QUITE AS LOW AS GUIDANCE. BY SUNDAY...THE SHORTWAVE
WHICH DROVE THE COLD FRONT ACROSS THE AREA AND PUSHED THE CANADIAN
AIRMASS OVER THE SOUTHEASTERN CONUS HAS MOVED TO OVER THE EASTERN
SEABOARD...WITH SURFACE HIGH PRESSURE MOVING OVER THE LOWER/MID MISS
RIVER VALLEY.

&&

.SHORT TERM (TODAY THROUGH SUNDAY)...
TODAY...
COLD FRONT SHOULD BE MOVING THROUGH THE SOUTHEAST HALF OF THE AREA
DURING THE MORNING HOURS WITH WIDESPREAD SHOWERS/STORMS SOUTH AND
EAST OF A LINE FROM KVLD TO KTLH AND KAAF AND ESPECIALLY INTO
ADJACENT GULF. FURTHER NORTH AND WEST THE MAJORITY OF THE CONVECTION
SHOULD BE ENDING DURING THE FIRST HALF OF THE MORNING. FRONT WILL
EXIT TO OUR SOUTH EARLY/MID AFTERNOON WITH CLOUD AND RAIN CONDITIONS
IMPROVING THEREAFTER. HOWEVER EXPECT NW WINDS TO PICK AND BECOME
GUSTY.

AS FAR AS POST SUNRISE SEVERE WX...ON THE PLUS SIDE...THE FRONT WILL
PROVIDE LIFT...THE AIR MASS IS VERY MOIST SOUTH OF THE FRONT WITH
PWAT VALUES ON THE ORDER OF AROUND 2 INCHES AND DEEP LAYER SHEAR
REMAINS FAVORABLE FOR ORGANIZED CLUSTERS AND LINE SEGMENTS. ON THE
FLIPSIDE...INSTABILITY NOT IMPRESSIVE DUE TO WEAK LAPSE RATES AND
CAPES GENERALLY BELOW 2000 J/KG. SO NOT IDEAL SCENARIO BUT BASED ON
WHAT HAPPENED OVERNIGHT...STRONG TO SEVERE STORMS WITH DAMAGING
WINDS AND/OR LARGE HAIL CAN OCCUR ANYWHERE ALONG AND SOUTH OF
BOUNDARY. 20-70 PCT NW--SE POP GRADIENT. MAX TEMPS FROM MID 70S
NORTH TO LOW 80S SE BIG BEND.

TONIGHT...
WE WILL REALLY FEEL THE DIFFERENCE BY SUNRISE SATURDAY WITH LOW
TEMPS TONIGHT REACHING THE UPPER 40S N AND LOWER 50S S.

SATURDAY...
MIX OF SUN AND CLOUDS WITH A BREEZY NORTHERLY WINDS. HIGH TEMPS WILL
STRUGGLE TO REACH MID 60S N AND 70 DEGREES S. RATHER CHILLY AT
NIGHT...AROUND 40 SE ALA TO MID 40S COAST. THIS IS A FEW
DEGREES ABOVE THE MAV NUMBERS (REMEMBERING THE COLD BIAS OF THE
GUIDANCE LAST WINTER).

SUNDAY...HIGH MID 60S N TO AROUND 70 S.

.LONG TERM (SUNDAY NIGHT THURSDAY)
PERIOD BEGINS WITH A DEEP TROUGH ALONG ERN SEABOARD AND SURFACE HIGH
PRESSURE OVER THE LOWER/MID MISS RIVER VALLEY TO PUSH EAST TO NEAR
THE EAST COAST BY THE END OF MONDAY THEN STALLING INTO THURSDAY
BEFORE A STRONG UPPER SYSTEM ORGANIZES OVER THE SOUTHERN ROCKIES MID
WEEK AND PUSHES EAST. THIS WILL KEEP A GENERALLY EASTERLY FLOW OVER
THE AREA THROUGH MID WEEK ALLOWING TEMPS AND MOISTURE TO GRADUALLY
MODERATE BACK TO NEAR NORMAL. MIN TEMPS SUN NIGHT WILL START OFF 10
TO 15 DEGREES BELOW CLIMO (CLIMO 51-55 DEGREES) AND MODERATE TO
NORMAL BY TUES NIGHT INCREASING TO ABOVE NORMAL WED AND THURS NIGHT
MAX TEMPS MON WILL BE 7-9 DEGREES BELOW CLIMO (CLIMO IN UPPER 70S)
INCREASING TO AROUND CLIMO ON TUES EXCEPT FOR ERN ZONES RETURNING TO
NORMAL MAX TEMPS ON WED. POPS WILL BE NIL UNTIL THURS INTO FRI WHEN
ENOUGH RETURN FLOW FOR SCT CONVECTION.

&&

.MARINE...
A STRONG COLD FRONT WAS APPROACHING FROM THE NORTH OVERNIGHT WITH A
TIGHTENING GRADIENT INCREASING WINDS TO CAUTIONARY LEVELS. OFFSHORE
BUOYS ALREADY AT 18-19 KNOTS AND 3-4 FOOT SEAS. FRONT WILL CROSS THE
MARINE AREA FROM NORTH TO SOUTH DURING TODAY WITH WINDS SHIFTING TO
THE NORTHWEST AND NORTH WITH ITS PASSAGE LEADING TO ADVISORY LEVELS
THIS AFTN AND CONTINUE THRU WEEKEND. SCA WAS ISSUED TO COVER.

&&

.AVIATION...RAIN CHANCES WILL CONTINUE TO INCREASE FROM WEST TO EAST
AS A COLD FRONT MOVES OVER THE AREA THROUGH REST OF PREDAWN HOURS
AND THROUGH THE MORNING TODAY. THE POTENTIAL DOES EXIST FOR IFR
CONDITIONS IN AND NEAR AND SHOWERS/STORMS THAT MOVE OVER THE TAF
SITES. THE COLD FRONT SHOULD CLEAR THE AREA TERMINALS TO THE
SOUTHEAST BY EVENING WITH GUSTY NORTHERLY WINDS FILLING IN BEHIND
IT. VFR CONDITIONS WITH NORTHERLY WINDS SHOULD PREVAIL THROUGH THE
WEEKEND.

&&

.FIRE WEATHER...
A COLD FRONT WILL EXIT SOUTHEAST ACROSS THE REGION THIS MORNING.
WITH THIS FRONTAL PASSAGE COMES MUCH COOLER...WINDIER...AND DRIER
CONDITIONS FOR THE WEEKEND. AFTER THE PASSAGE OF THE FRONT THERE IS
A GOOD CHANCE THAT CONDITIONS WILL FALL BELOW RED FLAG CRITERIA ON
SATURDAY AND SUNDAY...ESPECIALLY WITH 20 FOOT WINDS AT OR NEAR 15
MPH AND HIGH DISPERSIONS. SO WILL GO AHEAD AND HOIST FFW FOR SAT
FOR ALL OF FL EVEN THOUGH A FEW COUNTIES ADJACENT TO SE ALA OR ON
THE COAST ONLY SHOW MIN RH MID 30S BUT WITH HIGHER TRANSPORT AND
20FOOT WINDS PROBABLY NEED ONLY ONE HOUR TO MEET RED FLAG
CRITERIA...SO TOO CLOSE TO CALL.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   80  49  68  43  70/ 50   0   0   0  0
PANAMA CITY   79  52  69  48  69/ 50   0   0   0  0
DOTHAN        75  46  63  41  68/ 20   0   0   0  0
ALBANY        75  46  64  41  68/ 20   0   0   0  0
VALDOSTA      80  49  69  42  68/ 50   0   0   0  0
CROSS CITY    82  53  72  43  70  70  10   0   0  0
APALACHICOLA  81  52  69  46  69/ 60   0   0   0  0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...FIRE WX WATCH SAT AFTN/EVE.
GM...SCA.

&&

BLOCK
Hazardous weather outlook, Oct 16, 3:28 AM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
328 AM EDT FRI OCT 16 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-170730-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
328 AM EDT FRI OCT 16 2009 /228 AM CDT FRI OCT 16 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
STRONG TO SEVERE STORMS WITH THE CAPACITY TO GENERATE LARGE HAIL
AND DAMAGING WINDS WILL CONTINUE TO TRACK EAST-SOUTHEAST OVER
SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE DURING THE REST OF THE
PRE-DAWN HOURS BEFORE REACHING THE COAST BY SUNRISE. THIS FRONT
WILL MOVE INTO THE ADJACENT COASTAL WATERS DURING THE MORNING
HOURS. IN ITS WAKE...STORMS WILL END BUT EXPECT STRONG WEST WINDS
VEERING TO NORTHWEST FOLLOWED BY A COOLER...DRIER AND WINDIER
AIRMASS. HIGH TEMPERATURES WILL REACH ONLY AROUND 75 NORTH TO 80
ELSEWHERE. LOWS TONIGHT WILL DROP TO THE MID 40S NORTH TO AROUND
50 AT THE COAST.

SEAS ARE ALREADY AT EXERCISE CAUTION LEVELS AND SHOULD BEGIN TO
DETERIORATE FURTHER THIS MORNING FROM NORTH TO SOUTH. SMALL CRAFT
ADVISORY LEVELS WILL LIKELY BE REACHED BY THIS EVENING.

THERE IS A HIGH RISK OF RIP CURRENT FOR THE FLORIDA BEACHES...
ESPECIALLY THIS MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
NOTICEABLY COOLER AND DRIER AIR WILL BE FELT THROUGH THE UPCOMING
WEEKEND. HIGH TEMPERATURES THROUGH SUNDAY ARE FORECAST TO RANGE FROM
AROUND 70 TO THE MID 70S EACH DAY. LOW TEMPERATURES SHOULD DIP INTO
THE UPPER 40S TO MID 50S OVER THE WEEKEND AND MONDAY MORNING.
TEMPERATURES WILL THEN BEGIN TO MODERATE TO MORE SEASONAL LEVELS.
THE NEXT CHANCE OF RAIN WILL BE ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BLOCK

In the hours before

Special weather statement, Oct 16, 1:03 AM EDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
103 AM EDT FRI OCT 16 2009

GAZ122>126-160545-
CALHOUN-DOUGHERTY-LEE-RANDOLPH-TERRELL-
103 AM EDT FRI OCT 16 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR CALHOUN...
DOUGHERTY...LEE...RANDOLPH AND TERRELL COUNTIES...

* UNTIL 145 AM EDT

AT 102 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF EDISON...OR 7 MILES
NORTHWEST OF MORGAN...MOVING NORTHEAST AT 25 MPH.

THIS STORM WILL BE NEAR...
  DAWSON BY 145 AM EDT.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

9-FOURNIER
Special weather statement, Oct 16, 1:51 AM EDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
151 AM EDT FRI OCT 16 2009

GAZ126-127-160615-
LEE-WORTH-
151 AM EDT FRI OCT 16 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEE AND WORTH
COUNTIES...

* UNTIL 215 AM EDT

AT 150 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LEESBURG...MOVING EAST AT 30 MPH.

PEA TO DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

9-FOURNIER
Special weather statement, Oct 16, 1:55 AM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
155 AM EDT FRI OCT 16 2009

FLZ011-GAZ155-156-160645-
DECATUR-JACKSON-SEMINOLE-
155 AM EDT FRI OCT 16 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DECATUR...JACKSON AND
SEMINOLE COUNTIES...

* UNTIL 245 AM EDT/145 AM CDT/

AT 1253 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF COTTONWOOD...MOVING EAST AT
30 MPH.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

9-FOURNIER
Special weather statement, Oct 16, 2:12 AM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
212 AM EDT FRI OCT 16 2009

FLZ008>013-GAZ155>157-160715-
BAY-CALHOUN-COASTAL
WALTON-DECATUR-GRADY-HOLMES-JACKSON-SEMINOLE-WASHINGTON-
112 AM CDT FRI OCT 16 2009

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAY...CALHOUN...DECATUR...
GRADY...HOLMES...JACKSON...SEMINOLE...WALTON AND WASHINGTON
COUNTIES...

* UNTIL 215 AM CDT/315 AM EDT/

AT 210 AM EDT/110 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
DONALSONVILLE TO 9 MILES NORTH OF SANTA ROSA BEACH...MOVING EAST AT
45 MPH.

THESE STORMS WILL BE NEAR...
  VERNON BY 125 AM CDT.
  MARIANNA BY 130 AM CDT.
  WEST BAINBRIDGE BY 255 AM EDT.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS.

ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

9-FOURNIER
Special weather statement, Oct 16, 3:04 AM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
304 AM EDT FRI OCT 16 2009

FLZ010-012-160730-
BAY-WASHINGTON-
204 AM CDT FRI OCT 16 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAY AND WASHINGTON
COUNTIES...

* UNTIL 230 AM CDT

AT 203 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTH OF VERNON...MOVING EAST AT 20 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM...WHICH MAY BRING
DOWN A FEW TREES AND POWER LINES. SEEK SHELTER.

ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

9-FOURNIER
Special weather statement, Oct 16, 3:48 AM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
348 AM EDT FRI OCT 16 2009

FLZ016-017-026-027-160845-
GADSDEN-LEON-LIBERTY-WAKULLA-
348 AM EDT FRI OCT 16 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GADSDEN...WESTERN LEON...
LIBERTY...AND WESTERN WAKULLA COUNTIES...

* UNTIL 445 AM EDT

AT 346 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
A LARGE STRONG THUNDERSTORM 10 MILES SOUTH OF CHATTAHOOCHEE...OR 13 MILES
NORTHEAST OF BLOUNTSTOWN...MOVING EAST SOUTHEAST AT 20 MPH.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

9-FOURNIER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 12:58 AM EDTSevere Thunderstorm WarningTAEHolmes, Jackson32 min
Oct 16, 3:24 AM EDTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more25 hr
Oct 16, 4:28 AM EDTSevere Thunderstorm WarningTAEGadsden, Jefferson, Leon, Wakulla38 min
Oct 16, 4:54 AM EDTSevere Thunderstorm WarningTAEJefferson, Leon, Madison, Taylor, Wakulla21 min
Oct 16, 5:18 AM EDTSmall Craft AdvisoryTAE69 hr
Oct 16, 2:34 PM EDTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more25 hr
Oct 15, 8:27 PM EDTSevere Thunderstorm WarningTAEBerrien, Irwin, Tift, Turner, Worth34 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.